Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 15, 2007, 1:37 AM MST for Pima County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2007, 1:37 AM MST (08:37 UTC)
- Expired
- Aug 15, 2007, 2:15 AM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 132 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 150840 SVRTWC AZC019-150915- /O.NEW.KTWC.SV.W.0070.070815T0837Z-070815T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 137 AM MST WED AUG 15 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 215 AM MST * AT 135 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANTA ROSA. ANOTHER SEVERE STORM WAS NOTED 16 MILES SOUTHWEST OF SANTA NEAR HIGHWAY 86...OR ABOUT 26 MILES NORTHWEST OF SELLS. MOVEMENT WAS TO THE NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAN SIMON VILLAGE BY 150 AM MST... HICKIWAN BY 210 AM MST... EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH AS WELL AS HEAVY RAIN WITH THESE STORMS. LAT...LON 3202 11217 3236 11189 3251 11233 3218 11281 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 150916 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 213 AM MST WED AUG 15 2007 AZC019-150923- /O.EXP.KTWC.SV.W.0070.000000T0000Z-070815T0915Z/ PIMA AZ- 213 AM MST WED AUG 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY EXPIRES AT 215 AM MST... THE THUNDERSTORM...NOW LOCATED NEAR VAYA CHIN OR 10 MILES EAST OF HICKIWAN...WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING ACROSS THE NORTHERN PORTIONS OF THE TOHONO OODHAM NATION HAS FALLEN BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 215 AM MST. HOWEVER...THIS IS STILL A STRONG STORM WHICH IS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH. LAT...LON 3202 11217 3236 11189 3251 11233 3218 11281 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:47 PM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 14, 8:47 PM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 847 PM MST TUE AUG 14 2007 .SYNOPSIS...THE AIRMASS ACROSS SOUTHEAST ARIZONA WILL REMAIN MOIST ENOUGH TO SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. A SERIES OF EASTWARD MOVING DISTURBANCES WILL APPROACH THE REGION...RESULTING IN DAY TO DAY VARIABILITY IN THUNDERSTORM COVERAGE. && .DISCUSSION...UPPER LEVEL HIGH PRESSURE WAS CENTERED OVER THE HIGH PLAINS OF WESTERN OKLAHOMA/KANSAS...WITH FLOW AROUND THE HIGH RESULTING IN A EAST TO SOUTHEAST FLOW ACROSS SOUTHEASTERN ARIZONA. GOES TOTAL PRECIPITABLE WATER IMAGERY INDICATES SOME DRIER AIR OVER NEW MEXICO AND EAST CENTRAL ARIZONA (GILA COUNTY...SOUTHEAST THROUGH GRAHAM AND SOUTHERN GREENLEE COUNTIES)...WITH DEEPER MOISTURE (ON THE ORDER 1.5 INCHES OF PRECIPITABLE WATER) ACROSS THE REST OF THE CWA. STORM DEVELOPMENT THIS AFTERNOON/EARLY EVENING WAS ALONG AND TO THE SOUTH OF THIS BOUNDARY IN THE DEEPER MOISTURE ACROSS COCHISE... SANTA CRUZ...EASTERN PIMA AND SOUTHEAST PINAL COUNTIES. THE STORMS THEN PROPAGATED NORTHWEST AT 10 TO 15 MPH. THE STRONGEST STORMS WERE IN THE NORTHERN PORTION OF THE TUCSON METRO AREA...MAINLY IN THE ORO VALLEY AND MARANA AREAS. MOST OF THE THUNDERSTORM ACTIVITY HAS DIED DOWN...ALTHOUGH THERE WERE A FEW CELLS OVER COCHISE AND CENTRAL PIMA COUNTIES. HOWEVER... THERE WILL STILL BE A SLIGHT CHANCE OF SHOWER AND THUNDERSTORM DEVELOPMENT/RE-DEVELOPMENT THROUGH THE REST OF THE EVENING HOURS AND OVERNIGHT TONIGHT. WILL UPDATE ZONES TO REMOVE EARLY EVENING WORDING FOR SCATTERED SHOWERS AND THUNDERSTORMS. OTHERWISE...THE CURRENT FORECAST PACKAGE LOOKS ON TRACK. && .AVIATION...THERE WILL BE A CONTINUED SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING THOUGH THE OVERNIGHT HOURS AT THE TERMINAL SITES. CLOUDS WILL BE ON THE DECREASE LATE THIS EVENING AND OVERNIGHT...WITH MOSTLY CLEAR SKIES EXPECTED BY THE MORNING HOURS ON WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .PREV DISCUSSION...SHOWER AND THUNDERSTORM DEVELOPMENT WAS ALREADY ON THE WAY...WHICH WAS A BIT EARLIER OF A START COMPARED TO THE PAST FEW DAYS. THE STRONGER WIND PROFILE ALOFT COMBINED WITH A MORE UNSTABLE AIRMASS WILL SUPPORT ORGANIZED AND LONGER LIVED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS WITH THE STRONGER STORMS... BUT LOCALIZED FLOODING WILL ALSO BE POSSIBLE AS INDIVIDUAL CELLS TRACK OVER THE SAME AREA. BEYOND TODAY...A SERIES OF EASTERLY IMPULSES MAY IMPACT THE AREA HELPING ENHANCE THUNDERSTORM ACTIVITY. THE NEXT ONE WAS OVER SOUTH TEXAS TODAY AND WILL TRACK NORTHWEST APPROACHING SOUTHEAST ARIZONA ON WEDNESDAY. OTHERWISE...THE MODELS CONTINUED TO HAVE TROUBLE RESOLVING THESE FEATURES SO WILL NEED TO TAKE IT DAY-BY-DAY. THE GFS MODEL SHOWED THE HIGH PRESSURE RIDGE WEAKENING A BIT LATE IN THE WEEK WITH THE HIGH CENTER RECONSOLIDATING FURTHER SOUTH AND WEST. POP VALUES AND HIGH TEMPERATURES HAVE BEEN TAKEN DOWN A NOTCH FOR THIS SCENARIO. .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 14, 12:14 PM MST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1214 PM MST TUE AUG 14 2007 AZZ029-031>035-151915- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1214 PM MST TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE AN INCREASED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A MORE UNSTABLE AIRMASS ACROSS PARTS OF SOUTHEAST ARIZONA AND A STRONGER EAST TO SOUTHEAST STEERING FLOW WILL RESULT IN ORGANIZED THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT SOME OF THE STRONGER STORMS COULD PRODUCE LOCALIZED FLOODING. THE PRIMARY AREAS OF CONCERN WILL BE ACROSS THE WESTERN ONE HALF OF COCHISE COUNTY WESTWARD TO SANTA CRUZ AND PIMA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK SYSTEM ENTERING SOUTH TEXAS TODAY WILL TRACK NORTHWEST TONIGHT AND APPROACH SOUTHEAST ARIZONA WEDNESDAY. THIS SYSTEM MAY ENHANCE THUNDERSTORM ACTIVITY ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING. OTHERWISE...ISOLATED THUNDERSTORMS IN MAINLY THE AFTERNOON AND EVENING CAN BE EXPECTED THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 15, 12:49 AM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1249 AM MST WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM TSTM WND DMG 8 SW TUCSON 32.15N 111.04W
08/15/2007 PIMA AZ LAW ENFORCEMENT
ROOF BLOWN OFF HOUSE NEAR IRVINGTON ROAD AND SUNSET.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:12 AM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Aug 15, 7:40 AM MST | Areal Flood Advisory | TWC | Pima | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.